Aa
A
A
Close
Avatar_universal
Treatment for Gastroparesis
What is the standard treatment for Gastroparesis? Also any none standard treatments? Other than Surgery what else can be done for Colon narrowing (Due to Ulcerative Colitis)?
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Welcome to the gastroenterology community!  I'm going to focus on your first two questions and I hope someone else will be able to answer your other question.

The first line of treatment for gastroparesis is dietary changes.  This includes eating small more frequent meals, eating a low-fiber low-fat diet, and if needed, eating only soft/pureed foods.  The second line of treatment is medications.  These incude reglan, domperidone, and erithromycin.  Also, anti-nausea medications might be added to manage symptoms such as zofran, phenergan, etc.  The "last" line of treatment is to be fed through a J tube so that all the tube feedings go into the small intestine and bypass the stomach.  If even this doesn't work, the patient might be given TPN which is nutrition given through a central line.

The most common non standard treatment is a gastric pacemaker.  This is a implanted device that helps with the nausea and vomiting associated with gastroparesis.  There are other non standard treatments such as botox injections, certain surgeries on the stomach, etc.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
946915_tn?1271944632
I too have gastroparesis and so far have been given Levsin to take twice daily and had botox injections about a month ago.  Good thing I go back to the doctor tomorrow because I really don't think either have helped much!!  : /  
Comment
Cancel
946915_tn?1271944632
Comment
Comment
Submit Comment
Avatar_universal
Do you know why your doctor gave you Levsin?  Levsin is a horrible medicine to take for gastroparesis.  It actually slows down the motion of the stomach, which is not good.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I too have gastroperisis and a gastroenterologist gave me Levsin 2 days ago, which made me much, much worse! I recommend finding another doctor if he put you on Levsin. I can't even get liquids to digest now. It seems like my digestive system has shut down completely! I am not taking that Levsin anymore and I put in a stern call to my doctor this morning after researching that Levsin makes gastroperisis worse. I have lost so much faith in doctors recently. They just make me sicker!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Treatment for Gastroparesis
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
Top Digestive Answerers
Avatar_m_tn
Blank
fntn
MI
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
cnoevl21
Avatar_m_tn
Blank
Tatin109
Avatar_m_tn
Blank
oxer
los angeles, CA
Avatar_f_tn
Blank
NeedSomeHelp456